MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO PERFORMA; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS MEXICO PERFORMA; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 00884450003145
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
Initially, the account alleges that during the procedure the catheter was leaking and that no harm came to the patient.One month later, the account states that the patient involved in the procedure has died.No additional information about this event has been provided.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Additional clinical information was received (via e-mail) from world health and from the physician, about the patient (child) death.The physician alleges that the actual cause of death was confirmed to be "heart failure, secondary to severe pulmonary hypertension".Pre-existing medical conditions confirmed to be severe pulmonary hypertension.The patient's prognosis was considered poor.The physician states that there was no association between the patient death and the use of the merit catheter.Date the patient expired was (b)(6) 2021, 14 days post catheter procedure.The 4f catheter was used for a coronary angiogram and av blood sampling procedure.The catheter leak was identified by the physician during the primary angiography procedure and was exchanged.The catheter was not a reprocessed catheter.

Brand Name
PERFORMA
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
MDR Report Key11778312
Report Number3011642792-2021-00005
Device Sequence Number3535713
Product Code DQO
UDI-Device Identifier00884450003145
UDI-Public00884450003145
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2023
Device Model Number00884450003145
Device Catalogue Number7708-30/B
Device Lot NumberI1876764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;